Alert archive / Montana / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Great Falls, MT

July 12, 20065 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 12, 2006, 5:38 AM MDT for 5 counties in Montana. It took effect at Jul 12, 2006, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2006, 5:38 AM MDT (11:38 UTC)
In effect from
Jul 12, 2006, 12:00 PM MDT
Expired
Jul 12, 2006, 7:14 PM MDT
In force
7 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Phillips County, MT

The radar

The Great Falls radar (KTFX), 169 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4357 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 121138
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
538 AM MDT WED JUL 12 2006

MTZ113-115-121945-
/O.UPG.KTFX.FW.A.0001.060712T1800Z-060713T0600Z/
/O.NEW.KTFX.FW.W.0001.060712T1800Z-060713T0600Z/
/O.CON.KTFX.FW.A.0002.060713T1200Z-060714T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
538 AM MDT WED JUL 12 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR THE EASTERN PLAINS OF CENTRAL MONTANA FOR LOW 
RELATIVE HUMIDITIES...GUSTY WINDS...AND SCATTERED THUNDERSTORMS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR THE PLAINS OF CENTRAL MONTANA FOR LOW
RELATIVE HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THE RED FLAG WARNING INCLUDES FIRE WEATHER ZONES 113 AND 115.

A WARM AND DRY AIRMASS WILL CAUSE HUMIDITIES TO DROP BELOW 20
PERCENT. GUSTY WINDS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON. THE THUNDERSTORMS MAY PROVIDE SOME MOISTURE
BUT WIDESPREAD WETTING IS NOT EXPECTED.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING.

ADDITIONALLY...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. WEST WINDS OF 15 TO 25 MPH...
WITH GUST TO 40 MPH WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF
CENTRAL MONTANA ON THURSDAY MORNING. THESE WINDS WILL COMBINE WITH
WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO PRODUCE
POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

MTZ112-114-117-121945-
/O.CON.KTFX.FW.A.0002.060713T1200Z-060714T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
538 AM MDT WED JUL 12 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR THE LOWER ELEVATIONS OF NORTH CENTRAL
MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE 112...114...AND
117.

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP OVER THE LOWER ELEVATIONS OF NORTH CENTRAL
MONTANA ON THURSDAY MORNING. THESE GUSTY WEST WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS BEFORE DECREASING DURING THE
OVERNIGHT HOURS. THESE WINDS WILL COMBINE WITH WARM TEMPERATURES
AND LOW RELATIVE HUMIDITIES TO PRODUCE POTENTIALLY DANGEROUS FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
2 follow-up statements
000 
WWUS85 KTFX 121604
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1004 AM MDT WED JUL 12 2006

MTZ113-115-130000-
/O.CON.KTFX.FW.W.0001.060712T1800Z-060713T0600Z/
/O.CON.KTFX.FW.A.0002.060713T1200Z-060714T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
1004 AM MDT WED JUL 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR THE LOWER ELEVATIONS OF CENTRAL MONTANA FOR LOW 
RELATIVE HUMIDITIES...GUSTY WINDS AND SCATTERED THUNDERSTORMS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR THE LOWER ELEVATIONS OF CENTRAL
MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE:
113 AND 115.

A WARM AND DRY AIRMASS WILL CAUSE HUMIDITIES TO DROP BELOW
20 PERCENT. GUSTY WINDS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON. SOME STORMS COULD PROVIDE A BIT OF MOISTURE
BUT A WIDESPREAD WETTING RAIN IS NOT EXPECTED.

ADDITIONALLY...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. WEST WINDS OF 15 TO 25 MPH...
WITH GUST TO 40 MPH WILL DEVELOP OVER CENTRAL MONTANA ON THURSDAY
MORNING. THESE WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW
RELATIVE HUMIDITIES TO PRODUCE POTENTIALLY DANGEROUS FIRE WEATHER
CONDITIONS AT LOWER ELEVATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

MTZ112-114-117-130000-
/O.CON.KTFX.FW.A.0002.060713T1200Z-060714T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
1004 AM MDT WED JUL 12 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR THE LOWER ELEVATIONS OF NORTH
CENTRAL MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING.

FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE: 112...114...117

GUSTY WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP OVER NORTH CENTRAL MONTANA ON THURSDAY
MORNING. THESE GUSTY WEST WINDS WILL CONTINUE INTO THE EARLY
EVENING HOURS BEFORE DECREASING DURING THE OVERNIGHT HOURS.
THESE WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE
HUMIDITIES TO PRODUCE POTENTIALLY DANGEROUS FIRE WEATHER
CONDITIONS AT LOWER ELEVATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KTFX 130114
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
714 PM MDT WED JUL 12 2006

MTZ113-115-131200-
/O.CAN.KTFX.FW.W.0001.000000T0000Z-060713T0600Z/
/O.CON.KTFX.FW.A.0002.060713T1200Z-060714T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
714 PM MDT WED JUL 12 2006

...RED FLAG WARNING IS CANCELLED FOR THE LOWER ELEVATIONS OF 
CENTRAL MONTANA ...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 6 AM MDT THURSDAY
THROUGH THURSDAY EVENING FOR THE LOWER ELEVATIONS OF CENTRAL
MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 6 AM
MDT THURSDAY THROUGH THURSDAY EVENING. 

FIRE WEATHER ZONES INCLUDED IN THIS WATCH AND WARNING ARE: 113
AND 115.

SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH NORTH CENTRAL
MONTANA THIS EVENING AND ARE EXITING THE AREA. RELATIVE 
HUMIDITIES ARE ABOVE 40 PERCENT. THEREFORE...THE RED FLAG WARNING
HAS BEEN CANCELLED FOR THE REST OF TONIGHT.

HOWEVER...THE FIRE WEATHER WATCH CONTINUES TO BE IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. WEST WINDS OF 15 TO 25
MPH... WITH GUST TO 40 MPH WILL DEVELOP OVER CENTRAL MONTANA ON
THURSDAY MORNING. THESE WINDS WILL COMBINE WITH WARM TEMPERATURES
AND LOW RELATIVE HUMIDITIES TO PRODUCE POTENTIALLY DANGEROUS FIRE
WEATHER CONDITIONS AT LOWER ELEVATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

MTZ112-114-117-131200-
/O.CON.KTFX.FW.A.0002.060713T1200Z-060714T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
714 PM MDT WED JUL 12 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 6 AM MDT THURSDAY
THROUGH THURSDAY EVENING FOR THE LOWER ELEVATIONS OF NORTH
CENTRAL MONTANA FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 6 AM MDT THURSDAY
THROUGH THURSDAY EVENING. 

FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE: 112...114...117

GUSTY WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE
EXPECTED TO DEVELOP OVER NORTH CENTRAL MONTANA ON THURSDAY
MORNING. THESE GUSTY WEST WINDS WILL CONTINUE INTO THE EARLY
EVENING HOURS BEFORE DECREASING DURING THE OVERNIGHT HOURS. THESE
WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE
HUMIDITIES TO PRODUCE POTENTIALLY DANGEROUS FIRE WEATHER
CONDITIONS AT LOWER ELEVATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 12, 5:30 AM MDT, 8 minutes earlier.

Area forecast discussion, Jul 12, 5:30 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 AM MDT WED JUL 12 2006

UPDATED FOR AVIATION

.DISCUSSION...
TODAY THROUGH FRIDAY...AN UPPER LEVEL LOW PRESSURE TROF IS OVER THE
WEST COAST AND MOVING INTO THE PACIFIC NORTHWEST.  WATER VAPOR SHOWS
TWO AREAS OF MOISTURE...ONE MOVING UNDERNEATH THE HIGH WHOSE
ASSOCIATED SHOWERS AND THUNDERSTORMS HAVE MOVED INTO EASTERN MT...AND
ANOTHER AREA OF MOISTURE ASSOCIATED WITH THE TROF ITSELF. A
COLDFRONT ASSOCIATED WITH THIS TROF WILL BRING SLIGHTLY COOLER AIR
INTO THE REGION...HOWEVER THE AFFECTS WILL BE LATE IN THE DAY AND
MOST HIGH TEMPS WILL AGAIN BE ABOVE NORMALS. AFTERNOON CONVECTION
WILL DEVELOP AGAIN THIS AFTERNOON. AND ONCE AGAIN...DEVELOPMENT WILL
BE RATHER HIGH BASED AS ANY ADDITIONAL MID-LEVEL MOISTURE WILL BE
COUNTERED BY WEST FLOW AND DOWNSLOPE. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS. SLIGHT
COOLING AT LOWER LAYERS BEHIND TODAYS TROF ALONG WITH CONTINUED
WARMING ALOFT WILL STABILIZE THE AIRMASS THURSDAY AND FRIDAY...AND
THE CHANCE FOR PRECIP BECOMES QUITE LOW. SEVERAL DISTURBANCES MOVING
THRU THE FLOW ACROSS SOUTHERN CANADA WILL KEEP SURFACE WINDS BRISK
AND GUSTY THURSDAY AND FRIDAY. ZELZER

FRIDAY NIGHT THROUGH WEDNESDAY...A STRONG UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL STRENGTHEN OVER THE CENTRAL ROCKIES THROUGH
MONDAY...MAINTAINING WARM AND DRY CONDITIONS THROUGH THE PERIOD.
HOTTEST TEMPERATURES LOOK TO OCCUR THIS WEEKEND WITH TEMPERATURES A
GOOD 10 DEGREES ABOVE THE ALREADY WARM SEASONAL AVERAGES.
ORIENTATION OF THE RIDGE IN THIS PATTERN WILL NOT FAVOR AN INFLUX OF
MONSOONAL MOISTURE...HOWEVER CANNOT RULE OUT A FEW ISOLATED LATE DAY
THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF SW MT. MODELS INDICATE
THE UPPER RIDGE MAY SHIFT EASTWARD SOME BY TUESDAY WITH AN UPPER
TROUGH BEGINNING TO APPROACH THE NW U.S. COAST. THIS WILL ALLOW THE
UPPER FLOW TO BACK TO THE SW....ALLOWING FOR A BETTER CHANCE OF SOME
MOISTURE AND AND AN INCREASE IN THE CHANCE FOR THUNDERSTORMS OVER
CENTRAL AND SOUTHERN ZONES. HOENISCH

&&

.AVIATION...
AN UNSTABLE SOUTHWEST FLOW ALOFT WITH MID AND HIGH LEVEL MOISTURE
WILL CONTINUE THROUGH 12Z TONIGHT. THIS WILL RESULT IN WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE
STRONG GUSTY WINDS AND SMALL HAIL. VFR CONDITIONS WILL PREVAIL...EXCEPT
FOR MVFR IN AND NEAR THUNDERSTORMS. WILLIAMSON DC

&&

.FIRE WEATHER...
LOW HUMIDITIES...ISOLATED THUNDERSTORMS...AND GUSTY SURFACE WINDS
WILL REQUIRE A RED FLAG WARNING FOR EASTERN PORTIONS OF THE FIRE
ZONES. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PROVIDE
SOME MOISTURE BUT WIDESPREAD WETTING IS NOT EXPECTED. DRY AND
WINDY CONDITIONS WILL CONTINUE ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  90  56  86  53 /  20  10  10  10
CTB  84  56  80  51 /  10  10  10   0
HLN  91  60  91  57 /  20  20  10  10
BZN  88  50  89  49 /  20  20  10  10
WEY  80  40  80  41 /  20  20  10   0
DLN  84  53  87  51 /  20  10  10  10
HVR  96  61  90  54 /  20  20  10   0
LWT  89  55  86  53 /  30  20  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR
MTZ113-MTZ115.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR MTZ112-MTZ113-MTZ114-MTZ115-MTZ117.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 12, 5:02 AM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...RESEND
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 AM MDT WED JUL 12 2006

MTZ008-014-015-052-053-055-131200-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
500 AM MDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE TO THE
NORTHERN ROCKIES THIS AFTERNOON AND ACROSS CENTRAL MONTANA THIS
EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND
SOUTHWEST MONTANA AHEAD OF THE COLD FRONT THIS AFTERNOON. A FEW OF
THE STORMS MAY BECOME SEVERE WITH STRONG WIND GUSTS AND SMALL
HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>013-044>051-054-131200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
500 AM MDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE TO THE
NORTHERN ROCKIES THIS AFTERNOON AND ACROSS CENTRAL MONTANA THIS
EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL MONTANA
AHEAD OF THE COLD FRONT THIS AFTERNOON AND CONTINUE THROUGH EARLY
THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH STRONG
WIND GUSTS AND SMALL HAIL BEING THE PRIMARY THREATS.

A RED FLAG WARNING HAS BEEN ISSUED FOR EASTERN PORTIONS OF
NORTHCENTRAL MONTANA THIS AFTERNOON AND EVENING...DUE TO GUSTY
WINDS EXPECTED WITH THUNDERSTORM ACTIVITY IN COMBINATION WITH
CONTINUED VERY WARM AND DRY CONDITIONS AND A COLD FRONTAL PASSAGE.
PLEASE REFER TO THE LATEST FIRE WEATHER STATEMENTS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF NORTHCENTRAL
MONTANA THURSDAY DUE TO EXPECTED WINDY CONDITIONS IN COMBINATION
WITH LOW RELATIVE HUMIDITY. PLEASE REFER TO THE LATEST FIRE
WEATHER STATEMENTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HOENISCH

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:22 PM MDTSevere Thunderstorm WarningTFXMeagher38 min
Jul 11, 8:00 PM MDTSevere Thunderstorm WarningTFXMeagher20 min
Jul 11, 8:24 PM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin, Meagher66 min

Nearby

Red Flag Warnings in Montana, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.